MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH CELONLAB ENT 100-120 V~ (KIT); ELECTROSURGIAL DEVICE AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH CELONLAB ENT 100-120 V~ (KIT); ELECTROSURGIAL DEVICE AND ACCESSORIES
Model Number WB991007
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Shock (2072)
Date of Event 09/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The electrosurgical unit (esu) was returned to olympus for evaluation.The evaluation did not duplicate the user¿s report as the device passed the safety check inspection.Based on the visual inspection of the esu interior and exterior found no anomaly.The esu was checked for functionality using a test metron electrosurgical analyzer and a footswitch.The generator passed the display function check, power output, valid resistance range, and high frequency leakage current.
 
Event or Problem Description
It was reported that the unit had no output and it was not firing.The unit was showing a signal that the probe was not in the correct place even when it was.In addition, the physician reported that the unit is shocking patients in addition to the probes not working when properly placed in the turbinate anatomy.The user facility further reported that there were actually two patients involved.Both of the patients had a nasal submucous turbinate reduction procedure.There was no reported permanent damage with both patients and no additional intervention provided to the patients.This report is 2 of 2 reports, and is related to (b)(4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to correct information provided on the initial report.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It is unclear what caused the reported electric shocks.Though, it is likely caused by user error where the patient might not have been positioned correctly.The patient and all users who may have come in contact with the patient during the procedure must not have been grounded during the application.

Brand Name
CELONLAB ENT 100-120 V~ (KIT)
Common Device Name
ELECTROSURGIAL DEVICE AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key10864721
Report Number9610773-2020-00270
Device Sequence Number19492038
Product Code GEI
UDI-Device Identifier04042768910074
UDI-Public04042768910074
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K032838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWB991007
Device Catalogue NumberWB991007
Device Lot Number13175W500010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WB990210 (5PC/BOX)
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient Weight73